Alert archive / Louisiana / Tornado Warnings in 2004
Tornado Warning 34, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Nov 27, 2004, 5:29 AM CST for Cameron Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 27, 2004, 5:29 AM CST (11:29 UTC)
- Expired
- Nov 27, 2004, 6:00 AM CST
- In force
- 31 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 72 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLCH 271129 TORLCH LAC023-271200- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 528 AM CST SAT NOV 27 2004 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * TORNADO WARNING FOR... CAMERON PARISH IN SOUTHWEST LOUISIANA * UNTIL 600 AM CST * AT 524 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EXTREME SOUTHEASTERN CAMERON PARISH OVER THE ROCKEFELLER WILDLIFE REFUGE....MOVING EAST AT 35 MPH. A TORNADO MAY FORM AT ANY TIME - TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 2972 9274 2954 9271 2961 9262 2976 9263 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Nov 27, 3:44 AM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Nov 27, 3:44 AM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 344 AM CST SAT NOV 27 2004 .DISCUSSION... AREA RADARS THIS MORNING SHOWING TWO BANDS OF THUNDERSTORMS... ONE ACROSS SW LA AND ONE ACROSS SE TX. SOME OF THESE STORMS THIS MORNING HAVE PRODUCED STRONG WINDS AND HAIL TO ONE INCH. THIS ACTIVITY IS ASSOCIATED WITH A STRONG DISTURBANCE AND COLD FRONT. THE FRONT IS CURRENTLY LOCATED NEAR TYLER TO COLLEGE STATION. EXPECT THIS FRONT TO ENTER CWA AROUND 12Z...EXITING THE EASTERN ZONES BY 18Z. WILL MAINTAIN CHANCE POPS OVER THE EASTERN ZONES THIS MORNING. EXPECT SKIES WILL RAPIDLY CLEAR THIS AFTERNOON AS DRY HIGH PRESSURE QUICKLY BUILD OVER THE AREA. GUSTY NORTHWESTERLY WINDS WILL USHER IN COOL TEMPS FOR TONIGHT WITH LOWS IN THE LOWER 40S AGAIN. NEXT SYSTEM TO MAKE ITS WAY INTO THE AREA LATE SUNDAY INTO MONDAY... WITH SHOWERS AND THUNDERSTORMS INCREASING ACROSS THE AREA. THE WET PATTERN WILL CONTINUE THROUGH EARLY WEDNESDAY...WHEN THE UPPER LEVEL LOW FINALLY LIFTS NORTHEAST. && .AVIATION... THUNDERSTORMS WITH WIND GUSTS TO 30 TO 35 KT WILL BE POSSIBLE THIS MORNING. WINDS WILL SHIFT NORTHWEST DURING THE MORNING INCREASING TO 10 TO 15 KT AND GUSTY. SKIES WILL BEGIN CLEARING WEST TO EAST BETWEEN 12Z AND 18Z. && .MARINE... WILL MAINTAIN SCA AS SOUTHWEST WINDS AROUND 20 TO 25 KT WILL SHIFT NORTHWEST THIS AFTERNOON...WITH SEAS 6 TO 8 FEET. WINDS AND SEAS WILL SUBSIDE BY SUNDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... LCH 71 45 70 58 / 20 0 20 50 BPT 71 46 70 60 / 0 0 20 50 AEX 68 40 68 55 / 40 0 10 30 LFT 73 44 69 58 / 60 0 10 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...SCA CMZ450-455-470-475. TX...SCA SMZ450-470. && PUBLIC/MARINE - ML AVIATION - LS
Hazardous weather outlook, Nov 27, 5:28 AM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 528 AM CST SAT NOV 27 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 281200- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 528 AM CST SAT NOV 27 2004 .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE ENDING WEST TO EAST ACROSS SOUTHERN AND CENTRAL LOUISIANA DURING THE MORNING. SOME OF THESE THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL...BUT SEVERE THUNDERSTORMS WILL BE ISOLATED. HIGH PRESSURE WILL BUILD OVER THE AREA THIS AFTERNOON BRINGING GUSTY NORTHWESTERLY WINDS AND DRIER AIR. WINDS WILL BE STRONG THIS AFTERNOON...BUT ARE EXPECTED TO REMAIN BELOW LAKE WIND ADVISORY CRITERIA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...DRY WEATHER IS EXPECTED ON SUNDAY. A STRONG UPPER LEVEL LOW WILL PROVIDE SOUTHWESTERLY FLOW ALOFT LATE SUNDAY...INCREASING MOISTURE OVER THE AREA. THE COMBINATION OF DEEP MOISTURE AND UPPER DISTURBANCES WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS MONDAY AND TUESDAY. SOME OF THESE THUNDERSTORMS MAY BE SEVERE. IN ADDITION...THERE IS A POTENTIAL FOR HEAVY RAINS AND FLOODING...ESPECIALLY WITH THE GROUND ALREADY SATURATED FROM RECENT RAINS. DRY WEATHER SHOULD RETURN LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... IS NOT EXPECTED. 24
In the hours before
Local storm report, Nov 27, 1:24 AM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
124 AM CST SAT NOV 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1225 AM TORNADO GROVES 29.95N 93.92W
11/27/2004 JEFFERSON TX LAW ENFORCEMENT
GROVES PD REPORTS POSSIBLE TORNADO. TREE DOWN NEAR 32ND
ST AND HIGHWAY 73.
0120 AM HAIL CARLYSS 30.18N 93.37W
11/27/2004 0.75 INCH CALCASIEU LA PUBLIC
&&
MLLocal storm report, Nov 27, 1:32 AM CST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
132 AM CST SAT NOV 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 AM HAIL SULPHUR 30.23N 93.36W
11/27/2004 1.00 INCH CALCASIEU LA PUBLIC
&&
MLThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 12:42 AM CST | Tornado Warning | LCH | Calcasieu, Cameron | 33 min |
| Nov 27, 1:13 AM CST | Tornado Warning | LCH | Calcasieu | 47 min |
| Nov 27, 1:36 AM CST | Special Marine Warning | LCH | 54 min | |
| Nov 27, 1:59 AM CST | Severe Thunderstorm Warning | LCH | Calcasieu, Jefferson Davis | 46 min |
| Nov 27, 2:56 AM CST | Special Marine Warning | LCH | 64 min | |
| Nov 27, 2:56 AM CST | Special Marine Warning | LCH | 64 min | |
| Nov 27, 4:23 AM CST | Special Marine Warning | LCH | 67 min | |
| Nov 27, 4:23 AM CST | Special Marine Warning | LCH | 67 min | |
| Nov 27, 5:40 AM CST | Tornado Warning | LCH | Cameron, Vermilion | 35 min |
| Nov 27, 5:52 AM CST | Special Marine Warning | LCH | 53 min | |
| Nov 27, 6:15 AM CST | Severe Thunderstorm Warning | LCH | St. Mary | 30 min |
| Nov 27, 6:44 AM CST | Special Marine Warning | LCH | 31 min | |
| Nov 27, 8:01 AM CST | Special Marine Warning | LCH | 59 min |
Nearby
Tornado Warnings in Louisiana, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.